Alert archive / Indiana / Small Craft Advisories in 2011
Small Craft Advisory 5, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Jan 14, 2011, 3:52 AM EST. It took effect at Jan 15, 2011, 4:00 AM EST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2011, 3:52 AM EST (08:52 UTC)
- In effect from
- Jan 15, 2011, 4:00 AM EST
- Expired
- Jan 16, 2011, 10:00 AM EST
- In force
- 30 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
446 WHUS73 KIWX 140852 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 352 AM EST FRI JAN 14 2011 LMZ043-046-141700- /O.NEW.KIWX.SC.Y.0005.110115T0900Z-110116T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 352 AM EST FRI JAN 14 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM SATURDAY TO 10 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM SATURDAY TO 10 AM EST SUNDAY. * WINDS: BECOMING NORTHWEST 15 TO 25 KNOTS LATER TONIGHT THROUGH SUNDAY MORNING. GUSTS TO 30 KNOTS POSSIBLE DURING THE DAY SATURDAY. * WAVES: INCREASING TO 4 TO 7 FEET BY SATURDAY THEN SLOWLY SUBSIDING SUNDAY PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
9 follow-up statements
505 WHUS73 KIWX 141517 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1017 AM EST FRI JAN 14 2011 LMZ043-046-142330- /O.CON.KIWX.SC.Y.0005.110115T0900Z-110116T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1017 AM EST FRI JAN 14 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM SATURDAY TO 10 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM SATURDAY TO 10 AM EST SUNDAY. * WINDS: SOUTHWEST WINDS INCREASING TO 25 KNOTS TONIGHT AND VEERING NORTHWEST BY SATURDAY NIGHT. * WAVES: INCREASING TO 3 TO 5 FEET BY SATURDAY THEN SLOWLY SUBSIDING SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
440 WHUS73 KIWX 142046 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 346 PM EST FRI JAN 14 2011 LMZ043-046-150500- /O.CON.KIWX.SC.Y.0005.110115T0900Z-110116T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 346 PM EST FRI JAN 14 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM SATURDAY TO 10 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM SATURDAY TO 10 AM EST SUNDAY. * WINDS: SOUTHWEST WINDS INCREASING 15 TO 25 KNOTS TONIGHT AND VEERING NORTHWEST BY SATURDAY NIGHT AND DIMINISHING. * WAVES: INCREASING TO 3 TO 5 FEET BY SATURDAY THEN SLOWLY SUBSIDING SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
090 WHUS73 KIWX 150301 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1001 PM EST FRI JAN 14 2011 LMZ043-046-151115- /O.CON.KIWX.SC.Y.0005.110115T0900Z-110116T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1001 PM EST FRI JAN 14 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM SATURDAY TO 10 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM SATURDAY TO 10 AM EST SUNDAY. * WINDS: SOUTHWEST WINDS INCREASING 15 TO 25 KNOTS EARLY SATURDAY MORNING AND VEERING NORTHWEST BY SATURDAY NIGHT AND THEN DIMINISHING. * WAVES: INCREASING TO 3 TO 5 FEET BY SATURDAY THEN SLOWLY SUBSIDING SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
846 WHUS73 KIWX 150921 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 421 AM EST SAT JAN 15 2011 LMZ043-046-151730- /O.CON.KIWX.SC.Y.0005.000000T0000Z-110116T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 421 AM EST SAT JAN 15 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY. * WINDS: SOUTHWEST WINDS INCREASING 15 TO 25 KNOTS THIS MORNING AND VEERING NORTHWEST BY SATURDAY NIGHT AND THEN DIMINISHING. * WAVES: INCREASING TO 3 TO 5 FEET THEN SLOWLY SUBSIDING SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
577 WHUS73 KIWX 151523 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1023 AM EST SAT JAN 15 2011 LMZ043-046-152300- /O.CON.KIWX.SC.Y.0005.000000T0000Z-110116T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1023 AM EST SAT JAN 15 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY. * WINDS: WEST WINDS 15 TO 25 KNOTS THIS MORNING VEERING NORTHWEST THIS AFTERNOON AND DIMINISHING TONIGHT. * WAVES: INCREASING TO 3 TO 6 FEET THEN SUBSIDING SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
052 WHUS73 KIWX 152111 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 411 PM EST SAT JAN 15 2011 LMZ043-046-160515- /O.CON.KIWX.SC.Y.0005.000000T0000Z-110116T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 411 PM EST SAT JAN 15 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY. * WINDS: NORTHWEST WINDS TO 20 KNOTS VEERING NORTHWEST THIS EVENING...THEN DIMINISHING BY DAYBREAK. * WAVES: 3 TO 5 FEET THEN SUBSIDING SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
266 WHUS73 KIWX 160323 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1023 PM EST SAT JAN 15 2011 LMZ043-046-161130- /O.CON.KIWX.SC.Y.0005.000000T0000Z-110116T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1023 PM EST SAT JAN 15 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY. * WINDS: NORTH WINDS TO 15 KNOTS DIMINISHING TO 5 TO 10 KNOTS BY DAYBREAK. * WAVES: 3 TO 5 FEET THEN SUBSIDING BY LATE SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
261 WHUS73 KIWX 160931 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 431 AM EST SUN JAN 16 2011 LMZ043-046-161500- /O.CON.KIWX.SC.Y.0005.000000T0000Z-110116T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 431 AM EST SUN JAN 16 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. * WINDS: NORTH WINDS DIMINISHING TO 5 TO 10 KNOTS. * WAVES: 3 TO 5 FEET THEN SUBSIDING BY LATE SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
902 WHUS73 KIWX 161510 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1010 AM EST SUN JAN 16 2011 LMZ043-046-161615- /O.EXP.KIWX.SC.Y.0005.000000T0000Z-110116T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1010 AM EST SUN JAN 16 2011 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. SMALL CRAFT ADVISORY CONDITIONS ARE NO LONGER EXPECTED OVER THE NEARSHORE WATERS OF SOUTHEAST LAKE MICHIGAN. $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jan 14, 3:40 AM EST, 12 minutes earlier.
Area forecast discussion, Jan 14, 3:40 AM EST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
340 AM EST FRI JAN 14 2011
.SHORT TERM...
WEAK ISENTROPIC LIFT WITH SATURATED MID LAYERS PROVIDED SOME LIGHT
SNOW EARLY THIS MORNING. RADAR RETURNS COUPLED WITH SURFACE OBS
INDICATING A DIMINISHING TREND ACROSS THE AREA. MODELS SHOWING BEST
ISENTROPIC LIFT AND DEEPER MOISTURE LEAVING AREA EARLY THIS MORNING
BUT POSSIBLY LINGERING FAR NORTH AND EAST PAST 12Z. WILL HAVE CHANCE
POPS THIS MORNING TO ACCOUNT FOR THIS. NO REPORTS OF FREEZING
DRIZZLE SO FAR AND SOUNDINGS LOOK TO DRY OUT QUICKLY WITH LOSS OF
LIFT SO HAVE REMOVED FREEZING DRIZZLE MENTION AND CONTINUED WITH
LIGHT SNOW SHOWERS. ONLY DUSTING IS EXPECTED THIS MORNING.
LULL EXPECTED THIS AFTERNOON IN PCPN BUT WARM AIR ADVECTION WILL
CONTINUE WITH 850MB TEMPS WARMING. THIS SHOULD GENERATE STRONG LOW
LEVEL INVERSION AND MODELS SHOWING SATURATION WITH TRAPPED MOISTURE.
COULD SEE SOME BREAKS IN CLOUDS THIS MORNING BUT ADDITIONAL
DEVELOPMENT EXPECTED THIS AFTERNOON WITH WEAK LIFT AND WARM AIR
ADVECTION. THIS SHOULD ALSO LIMIT DIURNAL TEMPERATURE RISE DESPITE
WARMING ALOFT. NEXT SHORT WAVE APPROACHES TONIGHT WITH SURFACE LOW
EXPECTED TO PASS WELL NORTH OF OUR AREA. ENOUGH MOISTURE AND WEAK
LIFT TO WARRANT POPS ACROSS THE AREA WITH LIKELY NORTH. ACCUMS
EXPECTED TO BE AN INCH TO POSSIBLY TWO FAR NORTH AND LESSER AMOUNTS
SOUTH. COLD FRONT ASSOCIATED WITH THIS SHORT WAVE TO CROSS THE
REGION SATURDAY. SMALL DIURNAL RISE POSSIBLE IN THE MORNING BEFORE
COLD AIR ADVECTION INCREASES DURING THE AFTERNOON AND TEMPERATURES
FALL.
WITH COLD FRONT PASSAGE SATURDAY SHOULD SEE WINDS BECOME NORTHWEST
AND DELTA T VALUES INCREASE TO MID TEENS BY EVENING AND CONTINUE
OVERNIGHT. INVERSION HEIGHTS RISE TO 5KFT WITH SATURATED LOWER
LEVELS AND DGZ JUST INTO TOP PORTION OF LOW LEVEL MOISTURE. CYCLONIC
FLOW SHOULD BE ACROSS LAKE WITH WINDS BECOMING LIGHT AND NORTH
OVERNIGHT. THIS MAY SET THE STAGE FOR MESOLOW DEVELOPMENT JUST OFF
SHORE. THIS WOULD PLAY HAVOC WITH BAND ORIENTATION AND
TRAJECTORIES. HAVE INCREASED POPS TO LIKELY IN LAKE EFFECT FAVORED
AREAS GIVEN HIGH PROBABILITY OF OCCURRENCE BUT FINE TUNING WILL BE
NEEDED. SEVERAL INCHES OF SNOW WOULD BE POSSIBLE WITH GENERAL 2 TO 4
PLAUSIBLE AT THIS TIME SATURDAY NIGHT.
&&
.LONG TERM...
SUNDAY THROUGH THURSDAY.
INITIAL FOCUS WILL BE ON ANTICIPATED ONGOING LAKE EFFECT ACROSS
FAVORED NORTHWEST AREAS...FOLLOWED BY LOW PRESSURE MOVING ACROSS THE
REGION MONDAY INTO TUESDAY.
GENERAL NW FLOW...DELTA T VALUES IN THE MID TO UPPER TEENS AND
INVERSION HGTS IN THE 5000 TO 6000 FT RANGE SHOULD ALLOW FOR
SNOWSHOWERS ACTIVITY TO LINGER INTO AT LEAST THE FIRST PART OF
SUNDAY. PRECIP WILL LIKELY BE WINDING DOWN THROUGH THE DAY AS FLOW
BEFORE MORE SOUTHERLY IN RESPONSE TO NEXT SYSTEM TAKING SHAPE. THE
NAM12 DEPICTS A FEW INTERESTING THINGS THAT COULD CAUSE SOME CHANGES
IN THE OVERALL FORECAST FOR SUNDAY. FIRST IS THE DEVELOPMENT OF A
MESO LOW LATE IN THE SHORT TERM PERIOD...WHICH WOULD BE LOCATED OVER
SOUTHERN LK MI SUNDAY MORNING. AS IS ALWAYS THE CASE WITH
THESE...LOCATIONS OF ANY SNOW BANDS COULD BE HIGHLY VARIABLE ACROSS
FAR NW PARTS OF THE AREA. HAVE INCREASED TO HIGH CHC POPS IN BERRIEN
AND LAPORTE COUNTIES GIVEN THE NW FLOW AT LEAST INITIALLY BUT OPTED
NOT TO MAKE TOO MANY MORE CHANGES BEYOND THAT WITH THE POTENTIAL
ISSUES NOTED ABOVE. SECOND IS NAM12 ALSO SHOWING INCREASING...BUT
WEAK ISENTROPIC LIFT ACROSS MUCH OF THE FA IN RESPONSE TO LOW/MID
LVL WAA BEGINNING. WHILE A POSSIBLE SCENARIO...WILL ADDRESS LAKE
EFFECT CONCERNS MORE AT THIS POINT AND MONITOR TRENDS. WILL LEAVE
SUNDAY NIGHT DRY AS BULK OF MODELS /NAM12 THE EXCEPTION/ SUGGEST
MAIN MSTR FEED WILL STILL BE WELL SOUTH OF THE AREA.
FOCUS THEN SHIFTS TO NORTHERN STREAM ENERGY DROPPING THROUGH THE
PLAINS IN THE WESTERN GREAT LAKES AND SOUTHERN STREAM ENERGY AND
ASSOCIATED MSTR FORECAST TO STREAM NORTHWARD TOWARDS THE LOWER GREAT
LAKES/OHIO VALLEY AREA. MODELS STILL DISAGREE ON WHEN/IF THESE
PIECES OF ENERGY PHASE AND THE FINAL EFFECTS OVER THE AREA. ENOUGH
MSTR AND LIFT SHOULD EXIST WITH THE NORTHERN STREAM SYSTEM TO BRING
A SHOT OF AT LEAST LIGHT SNOW TO THE AREA...POSSIBLY STARTING
MONDAY...WITH BEST TIME FRAME MONDAY NIGHT. 00Z GFS HAS COME IN WITH
A FURTHER NORTH TRACK OF THE SFC LOW...CENTERED NEAR BENTON HARBOR
AT 6Z TUES...VS PREV RUN OVER SOUTHERN ILLINOIS. 00Z ECMWF HAS COME
IN WITH MAIN SFC LOW ALSO TRACKING NW OF THE AREA AS TROUGH SLOWLY
DEEPENS ACROSS THE REGION...WITH CLOSED UPPER LOW SOUTH OF HUDSON
BAY BY 12Z WEDS. STG SW FLOW DRAWS IN MSTR...BUT 2 PIECES OF ENERGY
NEVER FULLY PHASE UNTIL AFTER EAST OF THE AREA...WITH ANOTHER LARGER
EAST COAST SYSTEM POSSIBLE. GFS SCENARIO WOULD GIVE SEVERAL INCHES
OF SNOW TO THE AREA WITH EURO MAYBE AN INCH OR 2 MAINLY MONDAY
NIGHT. IF ECMWF IS CORRECT...LITTLE OR NO PRECIP WOULD MOVE IN PRIOR
TO 00Z TUESDAY. WILL KEEP MONDAY FORECAST UNTOUCHED BUT INCREASE TO
50 POPS ALL AREAS MONDAY NIGHT IN THE MOST FAVORABLE WINDOW OF
PRECIP...ALBEIT POTENTIALLY LIGHT.
ONLY MINOR CHANGES MADE TO REMAINDER OF THE LONG TERM
PERIOD...MAINLY TO TWEAK TEMPS A BIT AND INCREASE POPS IN LAKE
EFFECT AREAS MAINLY WEDS. IF ECMWF DOES VERIFY...FIRST SURGE OF COLD
AIR ARRIVES WEDS WITH 850 MB TEMPS IN THE -18 TO -20 C RANGE.
DEPENDING ON EXACT FETCH AND AVAILABLE MSTR...LAKE EFFECT SNOW WOULD
BE A THREAT ONCE AGAIN. CONTINUED WITH LOW CHC POPS TUESDAY NIGHT
BUT TRIED TO ADD A BIT OF DETAIL FOR WEDS IN MOST FAVORABLE TIME
FRAME OF COLDEST AIR...BEST FETCH AND OVERALL SETUP. TEMPS WILL BE
LEFT ALONE WITH POSSIBLE NEED FOR LOWERING OF HIGHS WEDS INTO WEDS
NGT IF COLD AIR DOES MATERIALIZE. ECMWF SHOWS YET ANOTHER WAVE
DROPPING INTO THE NORTHERN GREAT LAKES AT THE END OF THE FORECAST
PERIOD WHICH COULD BRING A SHOT FOR SOME LIGHT SNOW...AS WELL AS
EVEN COLDER TEMPS WITH 850 MB TEMPS PROGGED TO DROP TO -21 TO -23 C
INTO THURS NGT AND FRIDAY. GFS NO WHERE NEAR AS COLD AS THIS FOR
EITHER PERIOD NOTED ABOVE.
&&
.AVIATION...
TRICKY AVIATION FORECAST AS TAF SITES WILL BE ON FRINGE OF WEAK LIFT
AND WARM AIR ADVECTION. SHORT WAVE EXITING AREA TONIGHT BUT LOW
LEVEL WARM AIR ADVECTION AND WEAK LIFT CONTINUES IN ITS WAKE AS
UPSTREAM THERMAL RIDGE ADVECTS INTO AREA. DEVELOPING INVERSION INTO
FRIDAY EXPECTED OVER COLD GROUND AND MODELS DEVELOPING STRATUS DECK
WITH TRAPPED MOISTURE DURING THE DAY ON FRIDAY. ALREADY SEEING SOME
SIGNS OF LOWER CIGS WELL UPSTREAM SO WILL ADD LOWERING CIGS TO TAFS
DURING THE DAY. NEXT SHORT WAVE WILL APPROACH TOWARD END OF PERIOD
AT KSBN WITH SOME LIGHT SNOW POSSIBLE AGAIN.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY FROM 4 AM SATURDAY TO 10 AM EST SUNDAY FOR
LMZ043-046.
&&
SHORT TERM...LASHLEY
LONG TERM...FISHER
AVIATION...LASHLEYHazardous weather outlook, Jan 14, 3:52 AM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 352 AM EST FRI JAN 14 2011 INZ003>009-012-014-016-MIZ077>081-OHZ001-002-004-005-150900- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- MARSHALL-KOSCIUSKO-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE- WILLIAMS-FULTON OH-DEFIANCE-HENRY- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... PLYMOUTH...BREMEN...WARSAW...WINONA LAKE...NILES...BENTON HARBOR... ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS... THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...MONTPELIER... WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON 352 AM EST FRI JAN 14 2011 /252 AM CST FRI JAN 14 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA... SOUTHWEST LOWER MICHIGAN AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW IS FORECAST TONIGHT INTO EARLY SATURDAY MORNING MAINLY ALONG AND NORTH OF ROUTE 6. AROUND AN INCH OF SNOW CAN BE EXPECTED ALONG WITH SOME SLICK SPOTS ON ROADWAYS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONGER STORM SYSTEM MAY BRING ACCUMULATING SNOW TO THE FORECAST AREA MONDAY NIGHT THROUGH TUESDAY WITH LAKE EFFECT SNOWS POSSIBLE IN ITS WAKE. .SPOTTER INFORMATION STATEMENT... SNOWFALL REPORTS WILL BE GREATLY APPRECIATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ013-015-017-018-020-022>027-032>034-OHZ015-016-024-025-150900- PULASKI-FULTON IN-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH- HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-PAULDING-PUTNAM-VAN WERT- ALLEN OH- INCLUDING THE CITIES OF...WINAMAC...FRANCESVILLE...ROCHESTER... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...PAULDING...ANTWERP... OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 352 AM EST FRI JAN 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT SNOW WILL BE POSSIBLE TONIGHT SOUTH OF ROUTE 6...WITH ACCUMULATIONS UNDER AN INCH POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONGER STORM SYSTEM MAY BRING ACCUMULATING SNOW TO THE FORECAST AREA MONDAY NIGHT INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SNOWFALL REPORTS WILL BE GREATLY APPRECIATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-150900- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 352 AM EST FRI JAN 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED TO START TOWARDS SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE INTO SUNDAY MORNING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
Nearby
Small Craft Advisories in Indiana, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.